Arkansas, 2005

Damaging Wind in Arkansas, July 13, 2005

July 13, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 10:35 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 13, 10:35 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT WED JUL 13 2005

.UPDATE...
CONVECTION REINTENSIFYING IN SOUTHEAST ZONES SO WILL UP POPS FOR
SOUTHERN HALF IN THIS UPDATE. MODELS SEEM WETTER THROUGH THE WEEKEND
SO HAVE BEGUN PROCESS OF RAISING POPS THROUGH WEEKEND AS WELL.

&&

.DISCUSSION...
310 AM
ISOLATED TO SCATTERED CONVECTION...MAINLY IN THE AFTERNOON
AND EARLY EVENING...WILL CONTINUE ACROSS THE REGION THROUGH
THE END OF THE WEEK...AS AREA WILL BE IN A WEAK TROUGH ASSOCIATED
WITH THE REMNANTS OF DENNIS...CURRENTLY MEANDERING ACROSS THE OHIO
VALLEY.  RIDGING IS EXPECTED TO DEVELOP BY EARLY NEXT WEEK WHICH
COULD BRING BACK A DRIER PATTERN AS EARLY AS SUNDAY.

YESTERDAY...THE CONVECTION APPEARED TO BE NEAR THE SURFACE TROUGH
AND 850 THETAE RIDGE...WITH THE SEA BREEZE ACTIVITY DISSIPATING FOR
THE MOST PART AS IT REACHED THE SOUTHERN PART OF THE FORECAST AREA.

MODELS ARE CONCENTRATING THE CONVECTION...ONCE AGAIN ACROSS THE
SOUTHERN SECTIONS OF THE AREA TODAY...WHERE BETTER MEAN 1000 TO
500 MB MOISTURE IS LOCATED.  HOWEVER...THIS MIGHT BE OVER DONE
AS SURFACE TROUGH AND 850 THETAE RIDGE WILL BE FARTHER NORTH.
ALSO...THE SEA BREEZE SHOULD HAVE JUST AS HARD...OR HARDER TIME
PUSHING INTO THE AREA...COMPARED TO YESTERDAY DUE TO THE LOW
AND MID LEVEL WINDS.

HIGH PRECIPITABLE WATER VALUES NEAR 2 INCHES...AND A WEAK MID LEVEL
DISTURBANCE NEAR OKC THIS MORNING PUSHING SOUTHEAST...DESERVE LOW
CHANCE POPS EVERYWHERE THIS AFTERNOON. WILL HAVE SLIGHTLY HIGHER
POPS BETWEEN INTERSTATE 20 AND INTERSTATE 30...WHERE THE WEAK
SURFACE TROUGH AND THETAE RIDGE WILL BE LOCATED.

MOST OF THE CONVECTION DIED OUT OR WAS VERY ISOLATED BY AROUND 00Z
LAST NIGHT...SO WILL ONLY GO SLIGHT CHANCE TONIGHT...BUT KEEP IT IN
ALL NIGHT...AS VERY ISOLATED CONVECTION HAS BEEN OBSERVED ON LOCAL
RADARS THROUGHOUT THE NIGHT THE PAST COUPLE OF NIGHTS.

TEMPERATURES TODAY WILL BE VERY DEPENDENT ON HOW EARLY AND WHERE
CONVECTION DEVELOPS. HAVE GONE A COUPLE OF DEGREES HIGHER THAN MAV
GUIDANCE...PER THE TREND OVER THE LAST FEW DAYS.  TEMPERATURES
IN THE MID TO UPPER 90S...COMBINED WITH DEW POINTS IN THE UPPER 60S
TO LOWER 70S WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 THIS
AFTERNOON.  WILL HIGHLIGHT THIS IN THE ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  96  76  95  75 /  40  20  30  20
MLU  95  74  93  75 /  40  20  30  20
DEQ  97  70  94  70 /  30  20  30  20
TXK  97  76  96  74 /  40  20  30  20
ELD  96  73  93  73 /  40  20  30  20
TYR  96  75  96  75 /  40  20  30  20
GGG  96  74  96  74 /  40  20  30  20
LFK  96  74  96  75 /  30  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Jul 13, 5:00 AM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED JUL 13 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT OVER THE ENTIRE REGION...ASSOCIATED WITH WEAK
DISTURBANCES ALOFT...COMBINED WITH AN UNSTABLE ATMOSPHERE AND WEAK
SURFACE FEATURES. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS
EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY BECOME
SEVERE PRODUCING DAMAGING WINDS.  IN ADDITION...THESE STORMS
TODAY...WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT
AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 13, 12:18 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
118 PM CDT WED JUL 13 2005

TXZ151-131915-
PANOLA-
118 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM WITH GUSTY WINDS AND HEAVY RAINFALL 3 MILES WEST
OF CARTHAGE...MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARTHAGE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Jul 13, 12:52 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CDT WED JUL 13 2005

LAZ001-010-131945-
CADDO-DE SOTO-
152 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTH OF
GREENWOOD...OR 19 MILES SOUTHWEST OF SHREVEPORT...MOVING EAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE STONEWALL.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS
CLUSTER OF THUNDERSTORMS.
Special weather statement, Jul 13, 1:43 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
243 PM CDT WED JUL 13 2005

LAZ005-132045-
LINCOLN-
243 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF BERNICE...OR 5 MILES NORTH OF
RUSTON...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE RUSTON.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Jul 13, 2:00 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT WED JUL 13 2005

TXZ124-136-132100-
SMITH-WOOD-
300 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF MINEOLA...MOVING EAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HAWKINS...LINDALE AND
MINEOLA.

A SECOND STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF TYLER
IN NORTHERN SMITH COUNTY. THIS STORM WAS ALSO MOVING SOUTHEAST AT 10
MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The Shreveport radar (KSHV), 128 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
July 13, 2:17 PM CST
Where
Union County, 8 mi W of El Dorado
Measured
50 kt (58 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
33.200, -92.800

Gust measured by the El Dorado ASOS at the local airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481870.